MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during implantation of an intraocular lens (iol) the at the moment of implanting the lens, a line was visualized in the peripheral area of the lens under the microscope and removed the observed lens from the eye and re-insert another lens of the same model.The patient presented increased ocular pressure, which was controlled and, in the end, the iol was implanted.Additional information was requested and received regarding conmed and the patient symptoms were resolved and there was no patient harm.
 
Additional Manufacturer Narrative
There are two attached photos to the file.Photo1: this photo has indirect lighting and shows the lens anterior side up.The lens is laying on an unknown surface.A narrow dark line is observed it cannot be determined if this is a mark on the lens or the material it is laying on.No determination can be made without physical evaluation of the complaint sample.No determination could be made from the provided photo photo2: this photo has direct lighting and shows the lens posterior side up.The line observed in the first photo was not observed.No determination can be made without physical evaluation of the complaint sample.No determination could be made from the provided photo the file indicated the use of a qualified cartridge.Based on our observation of the attached photo, the reported scratch/mark on the lens could not be confirmed.The root cause for the reported complaint appears to be related to failure to follow the instructions for use (ifu).The file indicated the use of a viscoelastic that is not qualified for the product combination used.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15830836
Report Number1119421-2022-02441
Device Sequence Number20094745
Product Code HQL
UDI-Device Identifier00380652555777
UDI-Public00380652555777
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2026
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.185
Device Lot Number15260846
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer12/24/2022
Initial Report FDA Received Date11/19/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSS; METHYLCELLULOSE; MONARCH III IOL CARTRIDGE C
Patient Age86 YR
Patient SexFemale